Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2016, 7:41 PM CDT for Clinton County, Iowa; Carroll County, Whiteside County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 7:41 PM CDT (00:41 UTC)
- Expired
- May 11, 2016, 8:24 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Carroll County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:42 PM CDT | HAIL 1.25 | 4 N Low Moor, IA | REPORTED THROUGH SOCIAL MEDIA PHOTO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
488
WUUS53 KDVN 120041
SVRDVN
ILC015-195-IAC045-120145-
/O.NEW.KDVN.SV.W.0016.160512T0041Z-160512T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
EASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
* UNTIL 845 PM CDT
* AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOW MOOR...OR
NEAR CLINTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...MORRISON...CAMANCHE...FULTON...GARDEN PLAIN...
MILLEDGEVILLE...FAIRHAVEN...ALBANY...CHADWICK...LOW MOOR...COLETA...
ANDOVER...EAST CLINTON...ARGO FAY...EMERSON...UNION GROVE...USTICK...
THOMSON AND GOOSE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4178 9024 4178 9025 4177 9037 4197 9039
4209 8970 4180 8967
TIME...MOT...LOC 0040Z 259DEG 20KT 4185 9031
HAIL...1.00IN
WIND...60MPH
$$
ERVIN8 follow-up statements
740
WWUS53 KDVN 120048
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT WED MAY 11 2016
ILC015-195-IAC045-120145-
/O.CON.KDVN.SV.W.0016.000000T0000Z-160512T0145Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
748 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CARROLL...NORTHERN WHITESIDE AND EASTERN CLINTON
COUNTIES...
AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...MORRISON...CAMANCHE...FULTON...GARDEN PLAIN...
MILLEDGEVILLE...FAIRHAVEN...ALBANY...CHADWICK...LOW MOOR...COLETA...
ANDOVER...EAST CLINTON...ARGO FAY...EMERSON...UNION GROVE...USTICK...
THOMSON AND GOOSE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4178 9024 4178 9025 4177 9037 4197 9039
4209 8970 4180 8967
TIME...MOT...LOC 0047Z 257DEG 19KT 4186 9029
HAIL...1.00IN
WIND...60MPH
$$
ERVIN592
WWUS53 KDVN 120053
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
753 PM CDT WED MAY 11 2016
ILC015-195-IAC045-120145-
/O.CON.KDVN.SV.W.0016.000000T0000Z-160512T0145Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
753 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CARROLL...WHITESIDE AND EASTERN CLINTON
COUNTIES...
AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLINTON...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...MORRISON...CAMANCHE...FULTON...GARDEN PLAIN...
MILLEDGEVILLE...FAIRHAVEN...ALBANY...CHADWICK...LOW MOOR...COLETA...
ANDOVER...EAST CLINTON...ARGO FAY...EMERSON...UNION GROVE...USTICK...
THOMSON AND GOOSE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4178 9024 4178 9025 4177 9037 4197 9039
4209 8970 4180 8967
TIME...MOT...LOC 0052Z 259DEG 20KT 4187 9025
HAIL...1.00IN
WIND...60MPH
$$
ERVIN037
WWUS53 KDVN 120059 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
759 PM CDT WED MAY 11 2016
ILC015-195-IAC045-120145-
/O.CON.KDVN.SV.W.0016.000000T0000Z-160512T0145Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
759 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CARROLL...NORTHERN WHITESIDE AND SOUTHEASTERN
CLINTON COUNTIES...
AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FULTON...OR
NEAR CLINTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...MORRISON...CAMANCHE...FULTON...GARDEN PLAIN...
MILLEDGEVILLE...FAIRHAVEN...ALBANY...CHADWICK...LOW MOOR...COLETA...EAST
CLINTON...ARGO FAY...EMERSON...UNION GROVE...USTICK...THOMSON...ELVIRA AND
CARROLL COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4178 9024 4178 9025 4180 9037 4195 9035
4209 8970 4180 8967
TIME...MOT...LOC 0059Z 259DEG 20KT 4188 9019
HAIL...1.00IN
WIND...60MPH
$$
ERVIN707
WWUS53 KDVN 120104 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 PM CDT WED MAY 11 2016
ILC015-195-IAC045-120145-
/O.CON.KDVN.SV.W.0016.000000T0000Z-160512T0145Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
804 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CARROLL...NORTHERN WHITESIDE AND SOUTHEASTERN
CLINTON COUNTIES...
AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FULTON...OR
NEAR CLINTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...MORRISON...CAMANCHE...FULTON...GARDEN PLAIN...
MILLEDGEVILLE...FAIRHAVEN...ALBANY...CHADWICK...LOW MOOR...COLETA...EAST
CLINTON...EMERSON...UNION GROVE...USTICK...THOMSON...CARROLL COUNTY
FAIRGROUNDS...UNIONVILLE AND FRANKLIN CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4178 9024 4178 9025 4180 9037 4191 9032
4205 8970 4180 8967
TIME...MOT...LOC 0104Z 259DEG 20KT 4189 9015
HAIL...1.00IN
WIND...60MPH
$$
ERVIN120
WWUS53 KDVN 120109
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
809 PM CDT WED MAY 11 2016
ILC015-195-IAC045-120145-
/O.CON.KDVN.SV.W.0016.000000T0000Z-160512T0145Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
809 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CARROLL...NORTHERN WHITESIDE AND SOUTHEASTERN
CLINTON COUNTIES...
AT 808 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FULTON...OR
NEAR CLINTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...MORRISON...CAMANCHE...FULTON...GARDEN PLAIN...
MILLEDGEVILLE...FAIRHAVEN...ALBANY...LOW MOOR...COLETA...EAST CLINTON...
EMERSON...UNION GROVE...USTICK...WHITESIDE COUNTY FAIRGROUNDS...CARROLL
COUNTY FAIRGROUNDS...MALVERN...UNIONVILLE AND FRANKLIN CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4178 9024 4178 9025 4180 9037 4191 9032
4198 8969 4180 8967
TIME...MOT...LOC 0108Z 262DEG 19KT 4186 9014
HAIL...1.00IN
WIND...60MPH
$$
ERVIN932
WWUS53 KDVN 120114
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
814 PM CDT WED MAY 11 2016
ILC015-195-IAC045-120145-
/O.CON.KDVN.SV.W.0016.000000T0000Z-160512T0145Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
814 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CARROLL...NORTHERN WHITESIDE AND SOUTHEASTERN
CLINTON COUNTIES...
AT 813 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FULTON...OR
NEAR CLINTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...MORRISON...CAMANCHE...FULTON...GARDEN PLAIN...
MILLEDGEVILLE...FAIRHAVEN...ALBANY...LOW MOOR...COLETA...EAST CLINTON...
EMERSON...UNION GROVE...USTICK...WHITESIDE COUNTY FAIRGROUNDS...CARROLL
COUNTY FAIRGROUNDS...MALVERN...UNIONVILLE AND FRANKLIN CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4178 9024 4178 9025 4180 9037 4191 9032
4198 8969 4180 8967
TIME...MOT...LOC 0113Z 258DEG 19KT 4186 9012
HAIL...1.00IN
WIND...60MPH
$$
ERVIN790
WWUS53 KDVN 120118
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 PM CDT WED MAY 11 2016
ILC015-195-IAC045-120145-
/O.CON.KDVN.SV.W.0016.000000T0000Z-160512T0145Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
818 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CARROLL...NORTHERN WHITESIDE AND SOUTHEASTERN
CLINTON COUNTIES...
AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULTON...OR 7
MILES NORTHWEST OF MORRISON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...MORRISON...CAMANCHE...FULTON...MILLEDGEVILLE...
FAIRHAVEN...LOW MOOR...COLETA...EAST CLINTON...UNION GROVE...USTICK...
CARROLL COUNTY FAIRGROUNDS...MALVERN...UNIONVILLE...FRANKLIN CORNERS...
WHITE PIGEON...MORRISON-ROCKWOOD STATE PARK AND CLINTON MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4182 9014 4179 9028 4180 9037 4191 9032
4198 8969 4180 8967
TIME...MOT...LOC 0118Z 259DEG 20KT 4187 9008
HAIL...1.00IN
WIND...60MPH
$$
ERVIN118
WWUS53 KDVN 120124
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
824 PM CDT WED MAY 11 2016
IAC045-ILC015-195-120134-
/O.CAN.KDVN.SV.W.0016.000000T0000Z-160512T0145Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
824 PM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL...
NORTHERN WHITESIDE AND SOUTHEASTERN CLINTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
VERY HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4182 9014 4179 9028 4180 9037 4191 9032
4198 8969 4180 8967
TIME...MOT...LOC 0121Z 259DEG 20KT 4188 9003
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:36 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 11, 6:36 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 636 PM CDT WED MAY 11 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 228 PM CDT Wed May 11 2016 A complicated and potentially convectively active set up still is in place this afternoon, as heating has slowly occurred over the southern 1/2 of the CWA. The dissipating MCS has enabled stratus and fog to remain in place much longer than normal for May, but non the less, it is burning off as we approach 2 PM. && .SHORT TERM...(THIS EVENING THROUGH Thursday) ISSUED AT 228 PM CDT Wed May 11 2016 After a lull continues through mid afternoon, I expect new convection to fire once again in southern Iowa along and just north of the developing low pressure. A strong short wave trof is moving into eastern NE early this afternoon, and this feature will provide lift for additional storms this evening. While models are varying on placement of storms, I believe the satellite and observations support the 17Z HRRR or 18Z RAP solution of bringing the surface low east to just south of the Quad Cities by 00-02Z. The would bring scattered to numerous storms over much of the CWA between 22Z and 05Z tonight, generally through midnight. Severe storms remain possible given the deep layer shear and weak to moderate CAPE expected. The southeasterly winds and dewpoints in the lower 60s to near 70 suggest that a tornado cannot be ruled out on any storm moving east of the main flow, thus right turning supercells are most favored for tornado potential. Hail and damaging winds would likely be the main threat after storms congeal into lines by early evening. After storms end around midnight east, dry weather will spread back over the area through Thursday. Lows in the lower 50s west to near 60 east should climb back to the mid 60s northwest to lower 70s east as deep mixing takes place offsetting the cold advection. ERVIN .LONG TERM...(Thursday NIGHT THROUGH Wednesday) ISSUED AT 228 PM CDT Wed May 11 2016 Overview...end of this week into early next week...models remain in agreement on a significant pattern change. A large trough is forecast to develop across north-central North America with the main upper low positioned over Ontario and Manitoba. The GFS and ECMWF have strong 850mb cold air advection beginning Friday evening...850mb temps forecast to fall to around -5 C by Saturday morning. Thursday Night...Large-scale subsidence builds in behind departing shortwave trough. Skies will be mostly clear and lows will be in the 40s. Friday...An Alberta clipper system is forecast to move through the Upper Midwest and Great Lakes. GFS has 500mb height falls approaching 6-9 dam/12hr by Friday evening over E Iowa/W Illinois. As expected...consensus PoPs have now increased for Friday afternoon to 60 percent for the majority of the CWA. Thunderstorms are most likely in the counties south of I-80. Strong thunderstorm potential...Superposition of moderate 0-6 km shear of 40-50 kts and MUCAPE exceeding 1500 J/kg means a few strong or severe storms are possible Friday afternoon with hail and strong wind gusts the greatest threats. Saturday and Sunday...Cool on Saturday in the mid 50s with NW winds gusting near 25 mph. A little warmer on Sunday into the lower 60s. Patchy frost remains a possibility across the northern tier or two of counties with mid to upper 30s for lows...early Saturday and Sunday morning. Monday through Wednesday...Models differ with regard to evolution of 500mb height pattern. GFS/GEM 500mb flow transitions from NW to SW which would be a wet/active pattern. The ECMWF is more zonal and drier. Current forecast has best chance for showers and storms Monday night into Tuesday morning with PoPs in the 40-60% range. No big warm ups are forecast. Uttech && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z Thursday EVENING) ISSUED AT 630 PM CDT Wed May 11 2016 Episodes of showers and storms with brief to periods of mvfr conditions possible will occur at all the terminals through 12/04z. A cool front will then pass by late this evening with skies becoming fair with vfr conditions by midnight. Winds will be mostly light and variable until the front passes and then become northwesterly at 5 to 15 kts. After 12/15z...mostly sunny skies will be expected with a northwest wind of 10 to 20+ kts. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Uttech AVIATION...Nichols
Hazardous weather outlook, May 11, 11:43 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1143 AM CDT WED MAY 11 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121645- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1143 AM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO FORM ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE OUTLOOK AREA ALONG AN SOUTH OF INTERSTATE 80 IN A SLIGHT RISK OF SEVERE WEATHER. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH... AND LARGE HAIL IN EXCESS OF 1 INCH IN DIAMETER. TORNADOES ARE ALSO POSSIBLE...MAINLY IN WEST CENTRAL ILLINOIS WHERE WARMER HIGH TEMPERATURES NEAR 80 ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. ERVIN
In the hours before
Special weather statement, May 11, 6:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT WED MAY 11 2016
IAC031-045-120015-
CLINTON-CEDAR-
643 PM CDT WED MAY 11 2016
...A STRONG THUNDERSTORM WILL AFFECT CEDAR COUNTY ...
AT 643 PM CDT...A STRONG THUNDERSTORM WAS OVER TIPTON...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TIPTON...STANWOOD...LOWDEN...WHEATLAND...TORONTO...BUCHANAN...CLARENCE...
CEDAR COUNTY FAIRGROUNDS...MASSILLON PARK...TIPTON MATTHEWS AIRPORT...
CEDAR VALLEY PARK...WALNUT GROVE PARK AND CEDAR VALLEY.
LAT...LON 4184 9079 4167 9121 4181 9132 4195 9109
4195 9090 4197 9090
TIME...MOT...LOC 2343Z 238DEG 26KT 4180 9115
ERVINSpecial weather statement, May 11, 7:05 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 PM CDT WED MAY 11 2016
IAC045-120030-
CLINTON-
705 PM CDT WED MAY 11 2016
...A STRONG THUNDERSTORM WILL AFFECT ...
AT 704 PM CDT...A STRONG THUNDERSTORM WAS NEAR DEWITT...OR 12 MILES
WEST OF CLINTON...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...CHARLOTTE...LOW MOOR...WELTON...ANDOVER...
GOOSE LAKE...BRYANT...ELVIRA...MALONE...CLINTON MUNICIPAL AIRPORT AND
CLINTON COUNTY FAIRGROUNDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4188 9017 4185 9017 4183 9019 4177 9047
4177 9051 4178 9053 4195 9065 4203 9043
4203 9026
TIME...MOT...LOC 0004Z 253DEG 15KT 4186 9047
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:05 PM CDT | Special Weather Statement | DVN | Clinton | 25 min |
| May 11, 7:10 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton | 65 min |
| May 11, 8:11 PM CDT | Special Weather Statement | DVN | Putnam | 49 min |
| May 11, 8:17 PM CDT | Special Weather Statement | DVN | Mercer | 43 min |
| May 11, 8:35 PM CDT | Special Weather Statement | DVN | McDonough | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.